Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 207, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 11:25 PM CDT for 5 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 11:25 PM CDT (04:25 UTC)
- Expired
- Jun 8, 2021, 12:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Floyd County, TX, Hale County, TX, Lubbock County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:04 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
823
WUUS54 KLUB 080425
SVRLUB
TXC107-153-189-303-345-080530-
/O.NEW.KLUB.SV.W.0207.210608T0425Z-210608T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1125 PM CDT Mon Jun 7 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Lubbock County in northwestern Texas...
Floyd County in northwestern Texas...
Northwestern Crosby County in northwestern Texas...
Northwestern Motley County in northwestern Texas...
Southern Hale County in northwestern Texas...
* Until 1230 AM CDT.
* At 1125 PM CDT, severe thunderstorms were located along a line
extending from 4 miles west of South Plains to 8 miles south of
Aiken to 5 miles northwest of Abernathy, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Floydada, Abernathy, Lockney, Petersburg, Lorenzo, Flomot, Cone,
South Plains, Dougherty and Aiken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3395 10097 3383 10109 3365 10151 3386 10205
3408 10164 3431 10141 3431 10089
TIME...MOT...LOC 0425Z 314DEG 21KT 3421 10139 3402 10157 3390 10190
HAIL...1.00IN
WIND...60MPH
$$
015 follow-up statements
796
WWUS54 KLUB 080442
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1142 PM CDT Mon Jun 7 2021
TXC107-153-189-303-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Lubbock TX-Floyd TX-Crosby TX-Motley TX-Hale TX-
1142 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN LUBBOCK...FLOYD...NORTHWESTERN CROSBY...NORTHWESTERN
MOTLEY AND SOUTHEASTERN HALE COUNTIES...
At 1142 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of South Plains to 8 miles northeast of
Petersburg to 5 miles northeast of Abernathy, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Floydada, Lockney, Petersburg, Flomot, Cone, South Plains, Dougherty
and Aiken.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3395 10097 3383 10109 3376 10126 3374 10151
3394 10190 3408 10164 3431 10141 3431 10089
TIME...MOT...LOC 0442Z 313DEG 21KT 3416 10132 3397 10150 3391 10180
HAIL...0.88IN
WIND...60MPH
$$
01550
WWUS54 KLUB 080452
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1152 PM CDT Mon Jun 7 2021
TXC107-153-189-303-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Lubbock TX-Floyd TX-Crosby TX-Motley TX-Hale TX-
1152 PM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN LUBBOCK...FLOYD...NORTHWESTERN CROSBY...NORTHWESTERN
MOTLEY AND SOUTHEASTERN HALE COUNTIES...
At 1152 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of South Plains to 8 miles west of
Floydada to 5 miles northeast of Abernathy, moving southeast at 25
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Floydada, Lockney, Petersburg, Flomot, Cone, South Plains and
Dougherty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3431 10089 3395 10097 3383 10109 3376 10126
3375 10143 3378 10154 3383 10168 3387 10176
3397 10173 3406 10156 3431 10129
TIME...MOT...LOC 0452Z 314DEG 21KT 3414 10129 3395 10147 3389 10177
HAIL...0.88IN
WIND...60MPH
$$
01211
WWUS54 KLUB 080500
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1200 AM CDT Tue Jun 8 2021
TXC303-080510-
/O.CAN.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Lubbock TX-
1200 AM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUBBOCK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Texas.
LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
3375 10143 3379 10154 3383 10156 3383 10167
3395 10168 3406 10156 3413 10133
TIME...MOT...LOC 0500Z 313DEG 21KT 3403 10124 3393 10144 3390 10164
$$
TXC107-153-189-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Floyd TX-Crosby TX-Motley TX-Hale TX-
1200 AM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FLOYD...NORTHWESTERN CROSBY...WEST CENTRAL MOTLEY AND
SOUTHEASTERN HALE COUNTIES...
At 1200 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Floydada to 9 miles north of Cone
to near Petersburg, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Floydada, Petersburg, Dougherty and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
3375 10143 3379 10154 3383 10156 3383 10167
3395 10168 3406 10156 3413 10133
TIME...MOT...LOC 0500Z 313DEG 21KT 3403 10124 3393 10144 3390 10164
HAIL...0.75IN
WIND...60MPH
$$
01308
WWUS54 KLUB 080509
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1209 AM CDT Tue Jun 8 2021
TXC189-080518-
/O.CAN.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Hale TX-
1209 AM CDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Texas.
LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
3375 10143 3379 10154 3383 10156 3397 10156
3406 10140
TIME...MOT...LOC 0508Z 307DEG 26KT 3399 10115 3389 10132 3385 10153
$$
TXC107-153-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Floyd TX-Crosby TX-Motley TX-
1209 AM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FLOYD...NORTHWESTERN CROSBY AND WEST CENTRAL MOTLEY
COUNTIES...
At 1208 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Dougherty to 6 miles south of
Floydada to 3 miles east of Petersburg, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Floydada, Dougherty and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
3375 10143 3379 10154 3383 10156 3397 10156
3406 10140
TIME...MOT...LOC 0508Z 307DEG 26KT 3399 10115 3389 10132 3385 10153
HAIL...<.75IN
WIND...60MPH
$$
01316
WWUS54 KLUB 080517
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1217 AM CDT Tue Jun 8 2021
TXC107-153-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Floyd TX-Crosby TX-Motley TX-
1217 AM CDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FLOYD...NORTHWESTERN CROSBY AND WEST CENTRAL MOTLEY
COUNTIES...
At 1217 AM CDT, severe thunderstorms were located along a line
extending from Dougherty to 9 miles south of Floydada to 5 miles west
of Cone, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dougherty and Cone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
3375 10143 3379 10154 3383 10156 3393 10156
3395 10135
TIME...MOT...LOC 0517Z 314DEG 21KT 3396 10111 3386 10128 3382 10149
HAIL...<.75IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:22 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 7, 6:22 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 622 PM CDT Mon Jun 7 2021 .AVIATION... Isolated thunderstorms are still possible this evening at all TAF sites moving in from the west. However, confidence is decreasing in any storm to affect a specific terminal. Low CIGS are possible at all TAF sites on Tuesday morning but chances are too low at the moment to mention in the TAF. && .PREV DISCUSSION... /issued 245 PM CDT Mon Jun 7 2021/ SHORT TERM... Near-term thunderstorm initiation remains possible this afternoon, likely before 00Z, across the western part of the forecast area. An upper level ridge is in place over New Mexico northward over Colorado with a west-northwest flow over the southern High Plains. At the surface, a rather diffuse wind field is in place across the forecast area with winds much lighter and more variable in direction than previously anticipated. However, that isn't keeping very rich low level moisture from advecting into the southeastern corner of the forecast area where dew points have climbed into the middle 70s. That robust low level moisture will result in plenty of CAPE this afternoon and evening with sfc-based CAPE values in excess of 4000 J/kg progged for a good portion of the eastern half of the forecast area. However, initiation is more likely to the west; while surface convergence is basically non-existent, models are pretty consistent with a band of moisture convergence in the 850-700 mb layer in the gradient on the western side of the low-mid level moisture axis in place across the forecast area, and it is in this axis of moisture convergence that the CAM's and WRF-NAM convect in later this afternoon. Shear is far from strong but with moderate CAPE in the initiation area and more robust instability to the east, shear should be adequate for some organization supporting the CAM's majority solution of one or two fairly compact MCS(s) moving east to west across a portion of the forecast area this afternoon. Have bumped up PoPs to account, but still keeping them in a range from 20-40 percent through the evening at which point any MCS should move east of the forecast area. A repeat of thunderstorm development is looking unlikely on Tuesday. The ridge over New Mexico is progged to move eastward over the forecast area with increasing mid level temperatures and increasing subsidence. Still, the dryline/surface trough look to be much sharper Tuesday afternoon with stronger surface convergence along it than we are seeing today. Forecast temperatures remain just below convective temperatures as well. The main caveat will be if temperatures rise higher than currently expected, the odds of overcoming the cap increase. Regarding temperatures, progged thicknesses increases (and accounting for delta in wind direction and surface moisture levels) support highs about 3-4 degrees warmer than today, in line with MOS values and a couple of degrees lower than previously forecast. LONG TERM... No major changes to the forecast this afternoon. The long term continues to focus on the hot high temperatures expected for much of the week ahead all thanks to a ridge building overhead and deep southwesterly surface flow. Mid week, 100 degree daily max temperatures will be common across the area. Thursday will be the warmest day of the week as high temperatures edge near heat advisory levels across the southern South Plains. Overnight lows will fall into the mid 60s to low 70s each night. A relief from the triple digits comes Friday into the weekend as a cold front moves through the area. As this occurs the upper ridge will high drift to the NW and as our surface flow turns SE. This will allow for some moisture advection over the area. Although we will still see hot weather over the weekend, moisture trapped under the ridge could create rain showers and thunderstorms each afternoon/evening. Thus, we have accepted the NBM slight chance PoPs. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 7, 11:15 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1115 AM CDT Mon Jun 7 2021 TXZ021>044-081615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1115 AM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to scattered thunderstorms may develop near the Texas-New Mexico state line this afternoon. Should they form, these storms will move east through the evening hours, possibly organizing into a line of storms later this evening. The strongest storms will be capable of producing hail to the size of ping pong balls, wind gusts to 70 mph, and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A risk of severe weather exists on Friday, Saturday, and Sunday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into tonight.
In the hours before
Local storm report, Jun 7, 9:24 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CDT MON JUN 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 2 NE DIMMITT 34.57N 102.29W
06/07/2021 M69 MPH CASTRO TX MESONET
MEASURED BY THE TTU MESONET
&&
EVENT NUMBER LUB2100395
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 60 min |
| Jun 7, 9:13 PM CDT | Blowing Dust Advisory | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 107 min |
| Jun 7, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| Jun 7, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 61 min |
| Jun 7, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 23 min |
| Jun 8, 1:00 AM CDT | Special Weather Statement | LUB | Crosby | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.